MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 3334800
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the procedure, the drill was plugged in and the irrigation and cooling tubing were properly set up.After a minute of drilling, the top portion of the drill was overheating.The clinical team put the drill aside for it to cool down and tried again and experienced the same issue.The surgery could not be completed.The event has resulted in a procedure delay.There was no injury to the patient.It was further stated that overheating at the top of the drill occurred within the first minute.The heat then radiated to the motor portion.Tested the drill and can confirm that the top of the drill overheated in less than a minute.Procedure was completed with backup device.Device being run at 80,000 rpm.Device being run at forward motion.Irrigation was being used, 15-25cc/min.
 
Additional Manufacturer Narrative
Missed to update the imf - f05 in initial report, updated now.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
XPS® HANDPIECE - VISAO®
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
glen belmer
6743 southpoint drive north
jacksonville, FL 32216
6122713209
MDR Report Key19349028
Report Number1045254-2024-00754
Device Sequence Number15261888
Product Code ERL
UDI-Device Identifier00643169882690
UDI-Public00643169882690
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K011321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3334800
Device Catalogue Number3334800
Device Lot Number217911620
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by ManufacturerNot provided
09/02/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date05/27/2024
09/02/2024
Date Device Manufactured06/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown